MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE
Model Number TA4548L
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an anterior resection, the device did not fire.They replaced with another device to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection of the 4.8mm single use loading unit (sulu) cartridge noted that a full staple complement was present.Since the instrument was not returned a representative instrument was used for testing.Functionally, the representative instrument and sulu were applied to test media with proper staple formation.Although the reported condition was not confirmed, it may occur when the user mistakes the tactile pre-clamp feature for the full firing stroke.This feature allows the handle to be released, without returning to its original position, for final positioning of the tissue.After the tissue is properly positioned, the handle stroke must be continued to full clamp position.Staples will only fire after the fully clamped handle returns to its original position and is squeezed a second time.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Our investigation was unable to determine a root cause or establish a relationship between the device and the reported.If information is provided in the future, a supplemental report will be issued.

Brand Name
TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7838959
Report Number2647580-2018-04361
Device Sequence Number1809046
Product Code GDW
UDI-Device Identifier10884521043183
UDI-Public10884521043183
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTA4548L
Device Catalogue NumberTA4548L
Device Lot NumberTA4548L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2018
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1